Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 27, NWS Las Vegas, NV

October 25, 2006Inyo County, California; Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Oct 25, 2006, 3:50 AM PDT for Inyo County, California; Esmeralda County, Nye County, Nevada. It took effect at Oct 25, 2006, 8:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2006, 3:50 AM PDT (10:50 UTC)
In effect from
Oct 25, 2006, 8:00 AM PDT
Expired
Oct 25, 2006, 4:00 PM PDT
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2006-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2006-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2390 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 251050
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
350 AM PDT WED OCT 25 2006

CAZ520-522-NVZ014-251700-
/O.NEW.KVEF.WI.Y.0027.061025T1500Z-061025T2300Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER
350 AM PDT WED OCT 25 2006

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PDT
THIS AFTERNOON. 

GUSTY NORTH WINDS GUSTING UP TO 45 MPH WILL DEVELOP ACROSS INYO
COUNTY CALIFORNIA THIS MORNING...INCLUDING DEATH VALLEY NATIONAL
PARK AND THE OWENS VALLEY...ALONG WITH NEARBY AREAS OF ESMERALDA AND
NYE COUNTIES IN NEVADA. SUSTAINED SPEEDS OF 25 TO 35 MPH WILL BE
COMMON BY MID MORNING AS A COLD FRONT SWEEPS DOWN THROUGH THE
REGION. AREAS OF BLOWING DUST WITH REDUCED VISIBILITY WILL ALSO BE
POSSIBLE BEFORE THE WIND SPEEDS BEGIN TO DIMINISH LATE IN THE
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ036-NVZ021-251700-
/O.CON.KVEF.LW.Y.0013.061025T1700Z-061026T0300Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM
350 AM PDT WED OCT 25 2006 /350 AM MST WED OCT 25 2006/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM
MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING. 

A COLD FRONT WILL SWEEP ACROSS SOUTHERN NEVADA TODAY. THIS FRONT
IS EXPECTED TO MOVE ACROSS THE LAKE MEAD NATIONAL RECREATION AREA
BETWEEN 10 AM AND 1 PM AND WILL BRING NORTH WINDS WITH SPEEDS
OF 20 TO 30 MPH AND GUSTS TO 35 MPH. THESE WINDS WILL CONTINUE
INTO THE EARLY EVENING HOURS BEFORE DECREASING.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

JGA
2 follow-up statements
000 
WWUS75 KVEF 251659
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 AM PDT WED OCT 25 2006

CAZ520-522-NVZ014-252300-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-061025T2300Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER
959 AM PDT WED OCT 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. 

GUSTY NORTH WINDS GUSTING UP TO 45 MPH WILL DEVELOP ACROSS INYO
COUNTY CALIFORNIA THIS MORNING...INCLUDING DEATH VALLEY NATIONAL
PARK AND THE OWENS VALLEY...ALONG WITH NEARBY AREAS OF ESMERALDA
AND NYE COUNTIES IN NEVADA. SUSTAINED SPEEDS OF 25 TO 35 MPH WILL
BE COMMON AS A COLD FRONT SWEEPS DOWN THROUGH THE REGION. AREAS
OF BLOWING DUST WITH REDUCED VISIBILITY WILL ALSO BE POSSIBLE
BEFORE THE WIND SPEEDS BEGIN TO DIMINISH LATE IN THE AFTERNOON.

BY 10 AM A FEW LOCATIONS IN THE OWENS VALLEY HAVE REPORTED GUSTS
IN THE 35 TO 40 MPH RANGE. WINDS WERE ALSO INCREASING IN NYE
COUNTY THIS MORNING AND ARE APPROACHING ADVISORY LEVEL AT 10 AM.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ036-NVZ021-260100-
/O.CON.KVEF.LW.Y.0013.061025T1700Z-061026T0300Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM
959 AM PDT WED OCT 25 2006 /959 AM MST WED OCT 25 2006/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING. 

A COLD FRONT WILL SWEEP ACROSS SOUTHERN NEVADA TODAY. THIS FRONT
IS EXPECTED TO MOVE ACROSS THE LAKE MEAD NATIONAL RECREATION AREA
BETWEEN 12 AM AND 1 PM AND WILL BRING NORTH WINDS WITH SPEEDS OF
20 TO 30 MPH AND GUSTS TO 35 MPH. THESE WINDS WILL CONTINUE INTO
THE EARLY EVENING HOURS BEFORE DECREASING.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$
000 
WWUS75 KVEF 252248
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
348 PM PDT WED OCT 25 2006

CAZ520-522-NVZ014-260000-
/O.EXP.KVEF.WI.Y.0027.000000T0000Z-061025T2300Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER
348 PM PDT WED OCT 25 2006

...WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON...

THE WIND ADVISORY F0R INYO...CENTRAL NYE...AND ESMERALDA COUNTIES
WILL EXPIRE AT 4 PM PDT THIS AFTERNOON. WIND SPEEDS HAVE BEEN
DECREASING AND ARE EXPECTED TO BE BELOW ADVISORY LEVELS AFTER 4
PM. SEVERAL LOCATIONS IN THE OWENS VALLEY RECORDED WIND GUSTS IN
THE 45 TO 50 MPH RANGE. IN CENTRAL NYE COUNTY WIND GUSTS IN THE 40
TO 45 MPH RANGE WERE COMMON.

$$

AZZ036-NVZ021-260300-
/O.CON.KVEF.LW.Y.0013.000000T0000Z-061026T0300Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM
348 PM PDT WED OCT 25 2006 /348 PM MST WED OCT 25 2006/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING. 

A COLD FRONT WILL SWEEP ACROSS SOUTHERN NEVADA TODAY. THIS FRONT
IS EXPECTED TO MOVE ACROSS THE LAKE MEAD NATIONAL RECREATION AREA
BETWEEN 12 AM AND 1 PM AND WILL BRING NORTH WINDS WITH SPEEDS OF
20 TO 30 MPH AND GUSTS TO 35 MPH. THESE WINDS WILL CONTINUE INTO
THE EARLY EVENING HOURS BEFORE DECREASING.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 24, 7:44 PM PDT, 8 hours 6 minutes earlier.

Area forecast discussion, Oct 24, 7:44 PM PDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
744 PM PDT TUE OCT 24 2006

.SYNOPSIS...DRY NORTHWEST FLOW ALOFT TO MOVE OVER THE AREA TONIGHT
RESULTING IN LOCALLY BREEZY CONDITIONS WEDNESDAY AND THURSDAY WITH
BELOW NORMAL TEMPERATURES.
&&

.UPDATE...SATELLITE SHOWS UPPER LOW CONTINUING TO TREK EAST OVER
NORTHERN MOHAVE COUNTY. WARM CONVEYOR BELT AND ASSOCIATED DEEP
CLOUDS/PRECIP CHANCES HAVE EXITED OUR AREA. WRAPAROUND CLOUDS OVER
LINCOLN...CLARK...AND MOHAVE COUNTIES ARE THINNING OUT AS LARGE
SCALE DESCENT TAKES OVER. NEXT NORTHERN STREAM DISTURBANCE KICKING
FEW CIRRUS AND MOUNTAIN INDUCED ALTOCUMULUS OVER THE FAR NORTHWEST
CWFA...WITH CLEAR SKIES IN BETWEEN THE TWO SYSTEMS. WILL UPDATE ZONE
PACKAGE SHORTLY FOR CURRENT TRENDS...WITH NO CHANGES ANTICIPATED
BEYOND THE FIRST PERIOD.
&&

.PREV DISCUSSION...
320 PM PDT TUE OCT 24 2006

.SHORT TERM...UPPER LOW SHIFTING EAST THIS AFTERNOON WITH EXPECTED
DRYING TAKING PLACE OVER THE SOUTHEAST PORTION OF THE CWA. MAIN
PRECIPITATION BAND WHICH HAS BEEN OVER MOHAVE COUNTY DURING THE DAY
RAPIDLY PUSHING EAST WITH ONLY SCATTERED SHOWERS/ISOLATED
THUNDERSTORMS EXPECTED THIS EVENING BEFORE NORTHWEST FLOW ALOFT
ASSOCIATED WITH PACNW SHORTWAVE KICKS IN AND DRIES AREA OUT BY
WEDNESDAY. COLD FRONT ASSOCIATED WITH NORTHERN SHORT WAVE TO PUSH
INTO THE NORTHERN PORTION OF THE CWA AROUND 12Z AND EXPECTED ACROSS
THE KLAS VALLEY AROUND 18Z WEDNESDAY. INCREASED SURFACE PRESSURE/
THERMAL GRADIENTS TO KICK WINDS INTO THE BREEZY/WINDY CATEGORY MOST
AREAS AS FRONT PASSES. ALTHOUGH LOCALIZED WIND GUSTS MAY REACH
ADVISORY CRITERIA...OVERALL WIND SPEEDS SHOULD STAY BELOW CRITERIA
ON WEDNESDAY. EXCEPTION BEING THE LAKE MEAD NRA WHERE NORTH/SOUTH
CHANNELS WILL LIKELY ENHANCE NORTH FLOW AND WILL ISSUE LAKE WIND
ADVISORY FOR THIS AREA. EVE/MID SHIFTS HOWEVER WILL NEED TO WATCH
GRADIENTS OVERNIGHT TO SEE IF BROADER ADVISORY IS NEEDED. BY 12Z
THURSDAY FLOW ALOFT TO BECOME MORE NORTHERLY AS SHORT WAVE TROUGH
PUSHING EAST OUT OF THE SOUTHERN ROCKIES AND SHORT WAVE RIDGE BEGINS
TO BUILD OVER THE AREA FOR CONTINUED DRY CONDITIONS. ALTHOUGH NORTH
WINDS WILL STILL BE SEEN ON THURSDAY ONLY AREA OF CONCERN WILL BE
THE COLORADO RIVER VALLEY AND WILL KEEP BREEZY IN THE FORECAST.
TEMPERATURES NEXT SEVERAL DAYS TO BE A CHALLENGE. CLOUDS/SHOWERS
OVER THE SOUTHEAST TODAY DID NOT ALLOW FOR FULL HEATING POTENTIAL.
THUS WITH COLD AIR ADVECTION EXPECTED ON WEDNESDAY...TEMPS WILL
ACTUALLY WARM ACROSS THE SOUTHEAST DUE TO MORE SUN...WHILE COOLING
OVER THE NORTH. FURTHER COOLING THEN EXPECTED ON THURSDAY AS THE
COOL AIR ADVECTION CONTINUES...BEFORE WARMING INTO THE LONG
TERM.

.LONG TERM...NOT TOO MUCH CHANGE TO PREVIOUS FORECAST WITH DRY
CONDITIONS EXPECTED FRIDAY THROUGH THE FIRST HALF OF NEXT WEEK. A
BROAD AND FLAT RIDGE OVER THE WRN CONUS/ERN PAC ON FRIDAY WILL
SLOWLY SLIDE EAST DURING THE PERIOD AS UPR LVL WINDS OUT OF THE NW
SLOWLY BACK TO THE SW AS RIDGE MIGRATES...KEEPING US IN DRY FLOW. ON
MONDAY A MINOR SHORTWAVE WILL MOVE ACROSS THE CWA...BUT EFFECTS WILL
BE MINIMAL WITH NO MOISTURE TO WORK WITH.  NOT MUCH CHANGE TO
PREVIOUS NIGHTS TEMP GRIDS WITH MODELS STILL INDICATING WEAK NW FLOW
DURING THE PERIOD. WHICH WILL HELP MITIGATE QUICK TEMPERATURE
RECOVERY FRIDAY AND SATURDAY...BUT SHOULD BE BACK TO NORMAL BY THE
END OF THE WEEKEND. ALL IN ALL THE DRY/BENIGN SOLUTION SEEMS MOST
LIKELY...HOWEVER CONFIDENCE DROPS SIGNIFICANTLY BEYOND SUNDAY WITH
LARGE MODEL SPREAD AND RUN TO RUN DIFFERENCES.

.AVIATION...WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE ACROSS THE PEACH SPRINGS CORRIDOR THROUGH THIS EVENING.
TOMORROW...SKIES WILL MUCH MORE CLEAR...BUT SURFACE WINDS WILL BE
STRONGER OUT OF THE N WITH SUSTAINED VALUES NEAR 20KTS WITH HIGHER
GUSTS BY 20Z. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...
KBIH...KDAG...KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...LAKE WIND ADVISORY WEDNESDAY ZONE 21.
.AZ...LAKE WIND ADVISORY WEDNESDAY ZONE 36.
.CA...NONE.

MORGAN/JENSEN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 6:16 AM PDTRed Flag WarningVEFInyo, Tulare12 hr

Nearby

Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.